MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 2420-0007
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, device has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.Patient age and dob requested but not provided, however, the customer stated that the patient was an adult patient.
 
Event or Problem Description
It was reported that the tubing set leaked from a hole beneath the upper fitment in preparation of an iron infusion.The customer validated that although the infusion was being prepared for administration, the tubing set was not attached to the adult patient at the time of the event, therefore there was no patient involvement or harm caused by the event.
 
Additional Manufacturer Narrative
Additional information added; d.11.Correction; d.4.The customer's report of the tubing set leaked from a hole beneath the upper fitment was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.A small hole was observed in the silicone tubing below the upper fitment retainer ring.No gouge/crush marks were observed on the upper fitment.Reddish colored liquid was observed in the drip chamber and entire length of tubing.No other abnormalities were observed with the set.Functional and pressure testing resulted in leaking out of the location of the hole in the silicone segment tubing.The root cause of the hole could not be definitively determined.
 
Event or Problem Description

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9277990
Report Number9616066-2019-03121
Device Sequence Number2812112
Product Code FPA
UDI-Device Identifier07613203011396
UDI-Public7613203011396
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2420-0007
Device Catalogue Number2420-0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, TD (B)(6) 2019